Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 5, 2015, 4:18 PM MST for Gila County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 4:18 PM MST (23:18 UTC)
- Expired
- Jun 5, 2015, 4:30 PM MST
- In force
- 12 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 83 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS55 KPSR 052318
SVRPSR
AZC007-052330-
/O.NEW.KPSR.SV.W.0003.150605T2318Z-150605T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 417 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF CLAYPOOL...
OR 13 MILES SOUTHEAST OF ROOSEVELT...AND MOVING NORTHEAST AT 45
MPH.
* THIS SEVERE THUNDERSTORM WILL IMPACT LAKE ROOSEVELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE ROOSEVELT...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3345 11095 3356 11108 3370 11096 3365 11090
3365 11078 3370 11075 3372 11072 3367 11067
TIME...MOT...LOC 2317Z 222DEG 37KT 3357 11092
$$
PIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM MST, 56 minutes earlier.
Area forecast discussion, Jun 5, 3:22 PM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 322 PM MST FRI JUN 5 2015 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO DRAW TROPICAL MOISTURE NORTH INTO CENTRAL AND EASTERN ARIZONA THROUGH SATURDAY. A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST FOR PARTS OF CENTRAL AND EASTERN ARIZONA. SUNDAY AND MONDAY WILL RESULT IN DRIER CONDITIONS AND MOSTLY SUNNY SKIES WITH NEAR NORMAL TEMPERATURES. HOWEVER BY THE MIDDLE OF NEXT WEEK...CONSIDERABLE TROPICAL MOISTURE IS FORECAST TO SPREAD ACROSS SOUTHERN ARIZONA...RESULTING IN MORE HUMID AFTERNOONS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION... AN UPPER LEVEL CUT OFF LOW CONTINUES TO SLOWLY PROGRESS EASTWARD THROUGH SOUTHERN CALIFORNIA THIS AFTERNOON. A PLUME OF MOISTURE ASSOCIATED WITH THE REMNANTS OF A TROPICAL SYSTEM ARE BEING STREAMED NORTHEASTWARD INTO MEXICO...ARIZONA AND NEW MEXICO...AS EVIDENCED BY MORNING 12Z RAOB SOUNDINGS. TUCSON REPORTED 1.21 INCHES OF PWAT THIS MORNING...A HISTORICAL AMOUNT OF MOISTURE FOR THE DATE AND IMPRESSIVE FOR EARLY JUNE...REGISTERING IN THE 99TH PERCENTILE. THE RIGHT COMBINATION OF INGREDIENTS CAME TOGETHER THIS MORNING TO ALLOW THUNDERSTORMS WHICH MOVED THROUGH THE VALLEY...ALBEIT SCATTERED IN NATURE. COOL 500 MB TEMPERATURES AND DIFFLUENT UPPER LEVEL FLOW ALONG WITH SUBSTANTIAL MOISTURE WERE THE DRIVING FACTORS TO THIS MORNING'S THUNDERSHOWERS. FOR THE REMAINDER OF THIS EVENING...RAIN AND THUNDERSTORM OPPORTUNITIES FOCUS MORE TOWARD THE HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. AS MORE INSTABILITY RESIDES IN THIS FAVORED LOCATION...AND AS LOCAL HIGH-RESOLUTION MODELS ARE SUGGESTING...OUTFLOW BOUNDARIES ARE POSSIBLE WHICH MAY LEAD TO GUSTY WINDS AND THE LIKELIHOOD OF GENERATING SOME BLOWING DUST...AND AS SUCH HAVE LEFT THIS IN THE FORECAST FOR THIS EVENING. AS THE LOW SLOWLY PROGRESSES EASTWARD...MOISTURE WILL CONTINUE TO REMAIN IN PLACE THROUGH SATURDAY MORNING. 1000-700MB MIXING RATIO VALUES 6-10 G/KG ARE SIGNIFICANT IN TERMS OF PRECURSORS TO RAINFALL CHANCES AS WE LOOK AT WARM SEASON FORECASTING. THE JET MAX WEAKENS A BIT BY LATE SATURDAY AS THE TROUGH BECOMES POSITIVELY TILTED AND MORE OF A SOUTHWESTERLY FLOW PULLING IN DRIER AIR...A WEAKER GRADIENT AND RISING HEIGHTS. TURNING ATTENTION TOWARDS THE TROPICS ONCE MORE...AS CURRENTLY A CATEGORY 1 HURRICANE...BLANCA CONTINUES A SLOW PROGRESSION NORTHWARD. THE STORM IS FORECAST TO WEAKEN OVER THE NEXT FEW DAYS BUT THE MOISTURE INFLUENCE WILL BE SEEN ONCE MORE ACROSS THE DESERT SOUTHWEST IN THE COMING DAYS...MAKING FOR A CHALLENGING FORECAST AHEAD. BY LATE MONDAY...FORECAST MODELS HAVE THE TROPICAL SYSTEM MOVING NORTH- NORTHEAST INTO NORTHERN SONORA MEXICO BRINGING WITH IT SUBSTANTIAL AMOUNTS OF MOISTURE. FOR THIS TIME OF YEAR...MOISTURE AMOUNTS (PRECIPITABLE WATER) FOR THE DESERT SOUTHWEST ARE AROUND 0.5 INCHES...IN COMPARISON TO NEXT WEEK'S FORECASTED AMOUNTS OF PWAT RANGING FROM 1.25 TO 1.50 INCHES. THE WIND FIELDS ALOFT WILL BECOME WEAKER AND NOT AS FAVORABLE FOR INSTABILITY GENERATED CONVECTION. WITH AN ANTI-CYCLONIC WIND PATTERN ANY CONVECTIVE ACTIVITY THAT DEVELOPS ACROSS SOUTHEAST ARIZONA NEAR TUSCON POSES THE THREAT FOR GUSTY OUTFLOW WINDS CREATING BLOWING DUST. AT THIS TIME...NO MENTION OF DUST IN THE FORECAST THIS FAR OUT IN TIME...BUT A SUBSTANTIAL INCREASE IN THE POP FORECAST WAS MADE TO NOTE THE CONFIDENCE INCREASE FOR NEXT TUESDAY THROUGH WEDNESDAY TIME FRAME. IMPACTS DURING NEXT WEEK'S ACTIVE WEATHER PATTERN MAY INCLUDE MORE SHOWER AND THUNDERSTORMS...ALBEIT SCATTERED...AND THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. && AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... PLUME OF TROPICAL MOISTURE CONTINUES TO SPREAD ACROSS MARICOPA COUNTY...AHEAD OF AN UPPER LOW SITUATED ALONG THE SRN CA COAST. EXPECT TO SEE SCATTERED SHOWERS AND POSSIBLY AN EMBEDDED THUNDERSTORM ACROSS THE GREATER PHOENIX AREA REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. DUE TO LOWER CONFIDENCE AND ISOLATED NATURE...WILL NOT MENTION THUNDER IN THE TAFS AND WILL KEEP SIMPLY SHOWERS OR VCSH WORDING THROUGH MIDNIGHT OR SO. CIGS SHOULD NOT BE A PROBLEM AND SHOULD MOSTLY STAY AOA 6K FEET THROUGH THE PERIOD. OF COURSE...AN ESPECIALLY HEAVY STORM COULD BRIEFLY LOWER CIGS BETWEEN 4 AND 5K FEET BUT THE LOW CIGS WILL NOT LAST LONG. MAY SEE FEW-SCT DECKS BELOW 5K AT TIMES...AS SCUD MOVES ACROSS THE TERMINALS. BY SAT MORNING EXPECT CLEARING WITH MAINLY FEW-SCT LOW AND MID CLOUD DECKS. SOUTH TO SOUTHEAST WINDS SHOULD SHIFT TO THE SOUTH/SOUTHWEST BY LATER THIS AFTERNOON WITH SOME PEAK GUSTS OVER 20KT POSSIBLE. WINDS TO TURN BACK TO THE SOUTHEAST AFTER MIDNIGHT. OF COURSE...SHOWERS AND STORMS WILL LEAD TO A MORE GUSTY AND VARIABLE ENVIRONMENT WITH OUTFLOWS MOVING AROUND AND CHANGING THE WIND DIRECTIONS AT TIMES. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... TROPICAL MOISTURE WILL STAY WELL OFF TO THE EAST AND SKIES SHOULD BE MOSTLY CLEAR NEXT 24 HOURS. WINDS SHOULD NOT BE MUCH OF A PROBLEM EITHER...WITH SOME GUSTY WEST WINDS AT KIPL...AND MORE SLY TO SWLY AT KBLH. MAIN GUST WINDOW 22Z-04Z. WINDS TO BE LIGHTER ON SATURDAY ESPECIALLY AT KBLH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER...MONDAY THROUGH FRIDAY... ON MONDAY EXPECT GENERALLY DRY CONDITIONS WITH SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES. THERE MAY BE A FEW MOUNTAIN STORMS IN THE AFTERNOON EAST OF PHOENIX. HUMIDITY VALUES WILL BE ON THE LOW SIDE...MOSTLY BELOW 15 PERCENT OVER THE LOWER DESERTS. FOR THE REST OF THE PERIOD...THE POSSIBILITY CONTINUES TO EXIST THAT TROPICAL MOISTURE FROM HURRICANE BLANCA WILL MOVE NORTH AND INTO THE AREA...AND LINGER INTO THE LATTER PART OF THE WEEK. CONFIDENCE IN THIS HAS BEEN INCREASING OVER THE PAST COUPLE OF DAYS. AS SUCH CONDITIONS EACH DAY MAY BE UNSETTLED WITH AT LEAST A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS EACH DAY. TEMPERATURES WILL STAY NEAR OR SLIGHTLY ABOVE NORMALS EACH DAY BUT MAY FALL OFF CONSIDERABLY SHOULD DEEPER THAN EXPECTED MOISTURE MOVE INTO THE AREA. HUMIDITIES WILL BE ELEVATED EACH DAY ESPECIALLY TUESDAY THROUGH THURSDAY...WITH MOST OF THE DESERTS RUNNING ABOVE 20 PERCENT. WINDS WILL STAY ON THE LIGHT SIDE FAVORING NORMAL DIURNAL SPEEDS AND DIRECTIONS...BUT WINDS WILL BE MUCH STRONGER AND VARIABLE NEAR ANY THUNDERSTORM. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CDEWEY AVIATION...CB FIRE WEATHER...CB
In the hours before
Special weather statement, Jun 5, 3:27 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST FRI JUN 5 2015
AZZ028-052300-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
327 PM MST FRI JUN 5 2015
...SPECIAL WEATHER STATEMENT...
AT 326 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLORENCE JUNCTION...OR 9 MILES NORTH OF FLORENCE...MOVING NORTHEAST
AT 50 MPH.
WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAINFALL...AND SMALL HAIL
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...QUEEN VALLEY...FLORENCE JUNCTION AND MAGMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3328 11120 3318 11115 3299 11134 3312 11155
3340 11135 3339 11121
TIME...MOT...LOC 2226Z 211DEG 42KT 3318 11135
PIThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:38 AM MST | Special Weather Statement | PSR | Maricopa | 52 min |
| Jun 5, 5:31 AM MST | Special Weather Statement | PSR | Maricopa | 59 min |
| Jun 5, 3:27 PM MST | Special Weather Statement | PSR | Pinal | 33 min |
| Jun 5, 3:46 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 29 min |
| Jun 5, 4:44 PM MST | Severe Thunderstorm Warning | PSR | Gila | 16 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.